To the Editor:—
Although serious reactions from epinephrine are rare, the use of large doses or the accidental injection of epinephrine intravenously may cause excessive increase in blood pressure with possible cerebral hemorrhage, acute pulmonary edema, and ventricular arrhythmia.1,2 It is well known that rapidly acting vasodilators, such as nitrites, may counteract the marked pressor effects induced by epinephrine.1 However, the beneficial effect of nitrates upon ventricular arrhythmias induced by epinephrine is not as well appreciated. The following communication describes a severe epinephrine reaction manifested by marked rise of blood pressure and ventricular arrhythmia which responded favorably to nitroglycerin.
Report of a Case:—
A 45-year-old Negro man was brought to the University of Maryland Hospital accident room on March 22, 1967, complaining of pain in the left wrist after he had fallen on the ice. A roentgenogram revealed a fracture at the base of the first metacarpal bone.